Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 106, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Dec 5, 2021, 8:40 PM CST for Christian County, Hopkins County, Muhlenberg County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2021, 8:40 PM CST (02:40 UTC)
- Expired
- Dec 5, 2021, 9:30 PM CST
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, KY, Hopkins County, KY, Muhlenberg County, KY
The radar
The Ft Campbell radar (KHPX), 55 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.4
The text
As transmitted.
764
WUUS53 KPAH 060240
SVRPAH
KYC047-107-177-060330-
/O.NEW.KPAH.SV.W.0106.211206T0240Z-211206T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
840 PM CST Sun Dec 5 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Muhlenberg County in south central Kentucky...
Northeastern Christian County in south central Kentucky...
Southeastern Hopkins County in northwestern Kentucky...
* Until 930 PM CST.
* At 840 PM CST, a severe thunderstorm was located near Crofton, or
11 miles east of Dawson Springs, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Weir and Graham around 900 PM CST.
Other locations in the path of this severe thunderstorm include
Greenville, Central City and Powderly.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 105 and 106.
Western Kentucky Parkway between Mile Markers 39 and 65.
Pennyrile Parkway between Mile Markers 21 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3718 8692 3714 8693 3713 8691 3706 8725
3707 8726 3706 8726 3700 8753 3717 8760
3733 8713 3732 8711 3734 8710 3736 8703
3732 8699 3727 8698 3724 8694 3723 8691
3722 8691 3721 8690 3719 8690
TIME...MOT...LOC 0240Z 251DEG 39KT 3712 8748
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
081 follow-up statement
294
WWUS53 KPAH 060258
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
858 PM CST Sun Dec 5 2021
KYC047-107-177-060330-
/O.CON.KPAH.SV.W.0106.000000T0000Z-211206T0330Z/
Muhlenberg KY-Christian KY-Hopkins KY-
858 PM CST Sun Dec 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR MUHLENBERG...NORTHEASTERN CHRISTIAN AND SOUTHEASTERN HOPKINS
COUNTIES...
At 858 PM CST, a severe thunderstorm was located near Weir, or 9
miles southwest of Central City, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Powderly, Greenville and Central City.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 105 and 106.
Western Kentucky Parkway between Mile Markers 39 and 65.
Pennyrile Parkway between Mile Markers 21 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CST for south central
and northwestern Kentucky.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3718 8692 3714 8693 3713 8691 3706 8725
3707 8726 3706 8726 3700 8753 3717 8760
3733 8713 3732 8711 3734 8710 3736 8703
3732 8699 3727 8698 3724 8694 3723 8691
3722 8691 3721 8690 3719 8690
TIME...MOT...LOC 0258Z 251DEG 39KT 3719 8724
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 5:00 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Dec 5, 5:00 PM CST, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Paducah KY 500 PM CST Sun Dec 5 2021 .UPDATE... Updated aviation section for 00z taf issuance && .SHORT TERM...(Tonight through Tuesday) Issued at 220 PM CST Sun Dec 5 2021 Our warm advection zone has some thunder in scattered convection, mainly within the best ribbon of an isodrosothermal nose of 60F surface dew points, which is coincident with a 325-330K theta-e ridge/moisture flux convergence. Anticipate this scattered warm sector convection will remain possible into the early evening hours, though there could be a relative lull late this afternoon before picking up again early this evening. After that is when we see our severe weather parameters try to come together, with similar signal magnitude as the past couple days. Namely 30-40 kts of bulk shear in the lower 3 KM between 00z-06z, and 200-300 units of helicity within an area of greater than 300 J/KG MLCAPE as the cold front makes its approach. This keeps with little change our damaging wind/isolated tornado threat going thru the evening hours. Shear values increase as instability wanes overnight, and with the upper flow evolving/becoming parallel to the front moving thru, this should transition the svr threat to a heavy rain/localized flooding mode, which is also little changed from previous forecasts save for maybe slightly lower overall storm average qpf. 1 plus inch is a good bet basically along/south of the Ohio river, with maybe locally pushing the mid 1 inch range in our far southeast. Thunder should diminish/be gone with fropa, which effectively for our FA, is by 12Z, though a shower may linger into the early morning in our far southeast, ending by 15Z. Minor collaborative adjustments may be necessary there/but all in all, it's been a pretty consistent signal/forecast and timing. Much colder air is incoming behind the front, with Monday highs largely in the 40s and likely not even reaching 40 on Tuesday. .LONG TERM...(Tuesday night through Sunday) Issued at 220 PM CST Sun Dec 5 2021 A weak upper level wave will move over our region Tuesday night. Models had been trending colder and drier with this feature the last couple of days, and now it looks like very small chances of light snow or flurries will cover it. Went with slight chances by late Tuesday night for all but the Ozark foothills in southeast Missouri. Dry conditions will return for Wednesday as temperatures moderate back up to around 5 degree below normal. Winds will shift to the south Wednesday night and Thursday with the approach of a weak cold front. This will result in warmer conditions, with lows near normal Wednesday night and 5 to 8 degrees above normal Thursday. The cold front will move through the middle Mississippi and lower Ohio valleys Thursday afternoon and Thursday evening, which may bring some light rain to all but our far west and northwest counties. As we get into late Thursday night and Friday, models vary in whether or not the southwest half of the cold front will lift back north as a warm front with the approach of a surface low over the Central Plains. Model blends lean toward the warm front solution, and this increases chances of rain through Friday. By Friday night into Saturday, the low will be moving into the Great Lakes region, dragging the associated cold front through our area by early Saturday. Widespread rain is likely along and well out ahead of the front, with our highest chances through the day Saturday. Chances will taper off west to east late Saturday into Saturday evening. Colder air will be filtering in behind the front, and the NBM lingers small chances of rain to a rain/snow mix late Saturday night, and chances of light rain Sunday. Not very confident any precipitation will linger for that time period, but will leave the slight chances in for now. && .AVIATION... Issued at 500 PM CST Sun Dec 5 2021 A cold front will move southeast across the taf sites late tonight. Ahead of the front, expect a gradual increase in showers and thunderstorms. Winds will be gusty from the south. Widespread mvfr cigs are expected to persist along and ahead of the front. Some ifr conditions are expected in thunderstorms, and tafs will be amended as the timing and location of storms becomes more evident. As the front passes, winds will shift into the northwest and remain gusty. Mainly clear skies are expected on Monday as high pressure builds in behind the front. Winds will remain gusty from the northwest. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && Aviation...MY
Hazardous weather outlook, Dec 5, 2:40 PM CST, 6 hours before
Hazardous Weather Outlook National Weather Service Paducah KY 240 PM CST Sun Dec 5 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 240 PM CST Sun Dec 5 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A line of thunderstorms will develop in advance of an approaching cold front tonight. Some storms may become severe, with damaging winds and possibly a tornado the main severe storm hazards. A slight risk of severe storms runs along and south of a Poplar Bluff, Missouri, to Cape Girardeau, to Evansville, Indiana line. A marginal risk exists elsewhere. Heavy rain could also cause localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested tonight.
In the hours before
Special weather statement, Dec 5, 7:38 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
738 PM CST Sun Dec 5 2021
KYZ003>006-060215-
Carlisle KY-McCracken KY-Ballard KY-Graves KY-
738 PM CST Sun Dec 5 2021
...A strong thunderstorm will impact portions of northeastern
Carlisle, McCracken, southeastern Ballard and northwestern Graves
Counties through 815 PM CST...
At 738 PM CST, Doppler radar was tracking a strong thunderstorm near
Lovelaceville, or just north of Bardwell, moving northeast at 50
to 55 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Barkley Regional Airport around 750 PM CST.
Paducah, Lone Oak and West Paducah around 755 PM CST.
Other locations in the path of this storm include Reidland.
This includes Interstate 24 in Kentucky between Mile Markers 2 and
15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3698 8900 3713 8866 3711 8861 3708 8857
3707 8857 3706 8855 3696 8849 3687 8894
TIME...MOT...LOC 0138Z 243DEG 43KT 3693 8891
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
08Local storm report, Dec 5, 7:41 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 4 NW LONE OAK 37.08N 88.71W
12/05/2021 E0.75 INCH MCCRACKEN KY NWS EMPLOYEE
&&
BMLocal storm report, Dec 5, 8:06 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
806 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 3 SW LONE OAK 37.01N 88.71W
12/05/2021 E1.50 INCH MCCRACKEN KY NWS EMPLOYEE
MOST HAIL WAS DIMED SIZE LARGEST WAS 1.5
INCHES.
&&
BMLocal storm report, Dec 5, 8:23 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 3 SSE DEXTER 36.69N 88.28W
12/05/2021 E0.70 INCH CALLOWAY KY TRAINED SPOTTER
&&Special weather statement, Dec 5, 8:26 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Paducah KY
826 PM CST Sun Dec 5 2021
KYZ013-016-017-021-060315-
Muhlenberg KY-Christian KY-Caldwell KY-Hopkins KY-
826 PM CST Sun Dec 5 2021
...A strong thunderstorm will impact portions of Muhlenberg, northern
Christian, east central Caldwell and southeastern Hopkins Counties
through 915 PM CST...
At 826 PM CST, Doppler radar was tracking a strong thunderstorm near
Dawson Springs, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Crofton around 835 PM CST.
Nortonville and Mortons Gap around 840 PM CST.
Other locations in the path of this storm include Graham, Weir,
Greenville, Central City and Powderly.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 96 and 108.
Western Kentucky Parkway between Mile Markers 39 and 65.
Pennyrile Parkway between Mile Markers 22 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3718 8690 3718 8692 3714 8693 3699 8765
3716 8773 3736 8713 3734 8714 3732 8711
3737 8707 3735 8701 3732 8699 3727 8698
3724 8694 3723 8691 3722 8691 3721 8690
3719 8690 3719 8689
TIME...MOT...LOC 0226Z 251DEG 39KT 3710 8761
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
08Local storm report, Dec 5, 8:33 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
833 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 1 SSE MADISONVILLE 37.33N 87.50W
12/05/2021 E0.25 INCH HOPKINS KY TRAINED SPOTTER
&&
BMThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 6:57 PM CST | Special Weather Statement | PAH | Carlisle | 33 min |
| Dec 5, 7:11 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Livingston, McCracken | 23 min |
| Dec 5, 7:38 PM CST | Special Weather Statement | PAH | McCracken | 37 min |
| Dec 5, 8:09 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 36 min |
| Dec 5, 8:26 PM CST | Special Weather Statement | PAH | Muhlenberg | 49 min |
| Dec 5, 8:31 PM CST | Tornado Warning | PAH | Crittenden, Livingston, Lyon | 11 min |
| Dec 6, 12:24 AM CST | Special Weather Statement | PAH | Crittenden, Daviess, Hopkins, McLean, Webster | 51 min |
| Dec 6, 12:40 AM CST | Severe Thunderstorm Warning | PAH | Daviess | 50 min |
| Dec 6, 2:45 AM CST | Special Weather Statement | PAH | Carlisle | 45 min |
| Dec 6, 3:24 AM CST | Special Weather Statement | PAH | Calloway, Graves, Trigg | 51 min |
| Dec 6, 3:28 AM CST | Tornado Warning | PAH | Calloway, Graves | 32 min |
| Dec 6, 4:12 AM CST | Special Weather Statement | PAH | Christian, Todd | 33 min |
| Dec 6, 4:41 AM CST | Tornado Warning | PAH | Todd | 19 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.